Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Nov 10, 2021, 6:53 PM CST for Douglas County, Jefferson County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 6:53 PM CST (00:53 UTC)
- Expired
- Nov 10, 2021, 7:15 PM CST
- In force
- 22 min
- Issued by
- NWS Topeka, KS
- Hail
- 0.25 in
- Wind
- 40
Counties Douglas County, KS, Jefferson County, KS
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WWUS83 KTOP 110053
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
653 PM CST Wed Nov 10 2021
KSZ026-040-056-110115-
Jefferson-Douglas-Franklin-
653 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northern Franklin,
eastern Jefferson and Douglas Counties through 715 PM CST...
At 652 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lecompton to near Centropolis. Movement
was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawrence, Baldwin City, Oskaloosa, Eudora, Wellsville, Centropolis,
Perry, McLouth, Lecompton, Clinton, Winchester, Lone Star, Pleasant
Grove, Vinland, Williamstown, Clinton Lake and Globe.
This includes the following highways...
Interstate 35 near mile marker 198.
Kansas Turnpike between mile markers 192 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northeastern and east central Kansas.
&&
LAT...LON 3871 9549 3929 9540 3942 9527 3942 9518
3897 9519 3898 9516 3895 9509 3898 9508
3899 9506 3870 9506
TIME...MOT...LOC 0052Z 202DEG 54KT 3904 9536 3874 9540
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
GarganWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Nov 10, 2:56 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 10, 2:56 PM CST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Topeka KS 256 PM CST Wed Nov 10 2021 .DISCUSSION... Issued at 255 PM CST Wed Nov 10 2021 A few storms continue through this afternoon before clearing the area by this evening. A hard freeze covers the entire forecast area by Saturday morning with temperatures into the middle 20s and wind chills dipping into the teens. Currently, the upper air pattern is characterized by a high amplitude trough extending through the center of the CONUS. A warm front has moved just north of the KS/NE state line and a cold front is now advancing east into north central KS. This will continue through this evening and the cold front should push through by around midnight. A few strong to severe storms may continue through this afternoon but push east of the area by this evening as the cold front advances east. The main line of storms has moved through northeastern KS earlier and produced 60 mph wind gusts as it did. It is possible enough destabilization could take place over the next hour to help some updrafts become more robust. There is a severe storm watch over portions of the area through this afternoon into early this evening to account for a few stronger storms that could briefly become severe. It is appears that this threat has begun to wane but still not totally ruling out a storm or two could pose a wind hazard mainly. It appears the brief spin-up threat has passed with earlier convection. Into Thursday and Friday, northwest flow increases and winds increase but not thinking gradient flow will be strong enough at this time to prompt a wind advisory. Temperatures turn colder into Saturday morning with a secondary push of cold air from the northern Plains. Temps fall into the middle 20s with wind chills dipping into the teens. Northern stream flow remains mainly to the north of the area into next week allowing for temperatures to rebound with southerly flow. Should see upper 50s to middle 60s by the middle part of next week. Keeping the forecast mainly dry for now. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1137 AM CST Wed Nov 10 2021 Storms continue to develop over the area and progress generally to the east for the balance of the afternoon. Thinking IFR category restrictions from now on will be along with heavier showers or storms. Winds continue to veer as the cold front advances east. Thinking that skies scatter quickly after FROPA as dry air works into the area. Have increased the gusts out of the northwest behind the front as well through this evening. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Drake AVIATION...Drake
Hazardous weather outlook, Nov 10, 3:00 PM CST, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 300 PM CST Wed Nov 10 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-112100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 300 PM CST Wed Nov 10 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight A couple strong to severe storms are possible across eastern portions of the area through this afternoon and early evening. These storms may produce large hail, strong wind gusts, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Nov 10, 5:44 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Topeka KS
544 PM CST Wed Nov 10 2021
KSZ026-038-039-054-055-110015-
Wabaunsee-Shawnee-Lyon-Jefferson-Osage-
544 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of southwestern
Jefferson, Shawnee, southeastern Wabaunsee, Osage and northeastern
Lyon Counties through 615 PM CST...
At 543 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Hoyt to near Harveyville.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Topeka, Osage City, Carbondale, Tecumseh, Richland, Silver Lake,
Auburn, Overbrook, Lyndon, Burlingame, Meriden, Scranton,
Harveyville, Pauline, Perry Lake, Grantville and Berryton.
This includes the following highways...
Interstate 70 between mile markers 349 and 355.
Kansas Turnpike between mile markers 145 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northeastern and east central Kansas.
&&
LAT...LON 3907 9546 3905 9550 3896 9550 3851 9566
3853 9608 3922 9584 3921 9541
TIME...MOT...LOC 2343Z 227DEG 37KT 3916 9572 3876 9592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GarganSpecial weather statement, Nov 10, 5:54 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Topeka KS
554 PM CST Wed Nov 10 2021
KSZ054-058-110030-
Coffey-Lyon-
554 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of western Coffey and
southeastern Lyon Counties through 630 PM CST...
At 554 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles west of Hartford, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebo, Olpe, Hartford, Gridley, Neosho Rapids, Beto Junction and John
Redmond Reservoir.
This includes Interstate 35 between mile markers 140 and 145, and
between mile markers 149 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
east central Kansas.
&&
LAT...LON 3817 9596 3817 9628 3840 9611 3844 9572
3843 9568 3804 9585 3804 9596
TIME...MOT...LOC 2354Z 227DEG 36KT 3829 9603
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GarganSpecial weather statement, Nov 10, 6:16 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Topeka KS
616 PM CST Wed Nov 10 2021
KSZ026-039-040-055-056-058-110045-
Coffey-Shawnee-Jefferson-Douglas-Franklin-Osage-
616 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of western Franklin,
Jefferson, eastern Shawnee, Douglas, Osage and northern Coffey
Counties through 645 PM CST...
At 616 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of Nortonville to near Berryton to
near Melvern Lake. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Topeka, Lawrence, Osage City, Carbondale, Valley Falls,
Oskaloosa, Tecumseh, Richland, Overbrook, Lyndon, Centropolis, Lebo,
Perry, McLouth, Pomona, Meriden, Scranton, Ozawkie, Nortonville and
Lecompton.
This includes the following highways...
Interstate 35 between mile markers 145 and 174.
Kansas Turnpike between mile markers 175 and 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northeastern and east central Kansas.
&&
LAT...LON 3903 9519 3839 9546 3841 9593 3895 9573
3922 9560 3922 9559 3923 9559 3942 9549
3942 9518
TIME...MOT...LOC 0016Z 224DEG 47KT 3942 9528 3896 9564 3852 9580
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GarganSpecial weather statement, Nov 10, 6:20 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Topeka KS
620 PM CST Wed Nov 10 2021
KSZ058-110045-
Coffey-
620 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Coffey County through
645 PM CST...
At 619 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Beto Junction to 3 miles southwest of Gridley.
Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burlington, Lebo, Waverly, New Strawn, Gridley, John Redmond
Reservoir and Le Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
east central Kansas.
&&
LAT...LON 3815 9596 3841 9592 3840 9551 3826 9551
3826 9552 3813 9552 3804 9553 3804 9596
TIME...MOT...LOC 0019Z 247DEG 45KT 3844 9573 3806 9593
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GarganLocal storm report, Nov 10, 6:47 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
647 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 5 S ONAGA 39.41N 96.15W
11/10/2021 E2.87 INCH POTTAWATOMIE KS TRAINED SPOTTER
&&
NGSpecial weather statement, Nov 10, 6:53 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
653 PM CST Wed Nov 10 2021
KSZ026-040-056-110115-
Jefferson-Douglas-Franklin-
653 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northern Franklin,
eastern Jefferson and Douglas Counties through 715 PM CST...
At 652 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lecompton to near Centropolis. Movement
was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawrence, Baldwin City, Oskaloosa, Eudora, Wellsville, Centropolis,
Perry, McLouth, Lecompton, Clinton, Winchester, Lone Star, Pleasant
Grove, Vinland, Williamstown, Clinton Lake and Globe.
This includes the following highways...
Interstate 35 near mile marker 198.
Kansas Turnpike between mile markers 192 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northeastern and east central Kansas.
&&
LAT...LON 3871 9549 3929 9540 3942 9527 3942 9518
3897 9519 3898 9516 3895 9509 3898 9508
3899 9506 3870 9506
TIME...MOT...LOC 0052Z 202DEG 54KT 3904 9536 3874 9540
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GarganThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:16 PM CST | Special Weather Statement | TOP | Douglas, Jefferson, Osage | 29 min |
| Nov 10, 6:20 PM CST | Special Weather Statement | TOP | Coffey | 25 min |
| Nov 10, 7:12 PM CST | Special Weather Statement | TOP | Anderson, Franklin | 33 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.